Alert archive / Indiana / Heat Advisories in 2021
Heat Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Jul 29, 2021, 3:36 AM EDT for 19 counties in Indiana. It took effect at Jul 29, 2021, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jul 29, 2021, 2:00 PM EDT
- Expired
- Jul 29, 2021, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Brown County, IN, Clay County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Jackson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
837 WWUS73 KIND 290736 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 336 AM EDT Thu Jul 29 2021 INZ028-029-035-036-043>045-051>053-060>063-067>071-291545- /O.NEW.KIND.HT.Y.0001.210729T1800Z-210730T0000Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 336 AM EDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Heat INdex Values of 105 to 110 degrees. * WHERE...Areas near and west of Interstate 65. * WHEN...This afternoon * IMPACTS...Heat related illness may occur quickly for people and pets with prolonged outdoor exposure. * ADDITIONAL DETAILS...Developing thunderstorms late this afternoon will result in temperatures not as hot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$ MK
3 follow-up statements
790 WWUS73 KIND 291352 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 952 AM EDT Thu Jul 29 2021 INZ028-029-035-036-043>045-051>053-060>063-067>071-292200- /O.CON.KIND.HT.Y.0001.210729T1800Z-210730T0000Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 952 AM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Heat Index Values of 105 to 110 degrees. * WHERE...Areas near and west of Interstate 65. * WHEN...This afternoon. * IMPACTS...Heat related illness may occur quickly for people and pets with prolonged outdoor exposure. * ADDITIONAL DETAILS...Developing thunderstorms late this afternoon will result in temperatures not as hot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
218 WWUS73 KIND 291932 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 332 PM EDT Thu Jul 29 2021 INZ028-029-035-036-043>045-051>053-060>063-067>071-300000- /O.CON.KIND.HT.Y.0001.000000T0000Z-210730T0000Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, Greencastle, Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 332 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat Index Values of 105 to 110 degrees. * WHERE...Areas near and west of Interstate 65. * WHEN...This afternoon. * IMPACTS...Heat related illness may occur quickly for people and pets with prolonged outdoor exposure. * ADDITIONAL DETAILS...Developing thunderstorms late this afternoon will result in temperatures not as hot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
437 WWUS73 KIND 292255 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 655 PM EDT Thu Jul 29 2021 INZ028-029-035-036-043>045-300000- /O.CAN.KIND.HT.Y.0001.000000T0000Z-210730T0000Z/ Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Newport, Rockville, and Greencastle 655 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY IS CANCELLED... Heat index values have dropped into the 90s so the advisory has been cancelled. $$ INZ051>053-060>063-067>071-300000- /O.CON.KIND.HT.Y.0001.000000T0000Z-210730T0000Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and Brownstown 655 PM EDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 100. * WHERE...Portions of south central, southwest and west central Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 29, 3:20 AM EDT, 16 minutes earlier.
Area forecast discussion, Jul 29, 3:20 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 320 AM EDT Thu Jul 29 2021 .Short Term...(Today through Friday) Issued at 320 AM EDT Thu Jul 29 2021 Pre-Dawn up through 12z... The main focus for the next several hours will be evolution of Wisconsin MCS. Impressive MCS with QLCS was moving southeast across southern Wisconsin early this AM with west to east MLCAPE axis of near 4000 J/kg pooled in front of it. HRRR Reflectivity and radar trends support this line moving into our extreme northeastern counties after 1030z this morning. Meanwhile, the rest of central Indiana will see increase in convective cloud debris. This will likely result in a lull in convection ahead of approaching cold front as convective temperatures are in the lower 90s. That said, approaching frontal boundary and potential stalled outflow boundary will likely result in robust late afternoon convection starting up along and ahead of the front. Not exactly sure where the renewed activity will to start up. Earlier CAM trends had it developing well south of I-70 but now trends are further north over the I-70 corridor or even potentially further north. It will again depend in part on initiation timing which will likely be 19z-22z. Prior to that, expect some sunshine to break through and allow temperatures to shoot up to the lower and middle 90s and with dew points in the middle and upper 70s, the Heat Index may reach 105 to 110 degrees at times over the Wabash Valley, thus will be issuing a Heat Advisory for this area from 2 PM through 8 PM. At any rate, MLCAPE axis to 4000 J/kg pooled along and ahead of the approaching cold front along with 25 to 35 knot deep shear and deep moisture will result in explosive afternoon development once the CAP is broken. Best shear will be over east central sections. This is where an isolated tornado is most possible, otherwise damaging winds will be the main threat with hail a smaller threat due to 150K feet freezing levels. Heavy rain will also be an issue with PWAT's to 2.3 inches, which is near the 99th percentile. The front will move to north central Indiana around 18z, south central Indiana around 00z and central Kentucky by Friday morning. Thus, expect convection to gradually weaken this evening and end from north to south. Saturday will be dry, much cooler and less humid as surface high pressure moves in behind the cold front. Northeastern sections may not even see the 80s during the afternoon despite plenty of sunshine. && .Long Term...(Friday night through Wednesday) Issued at 320 AM EDT Thu Jul 29 2021 A trough, persistently over the eastern U.S., will be amplifying and pushing south throughout the long term. Central Indiana will generally stay under N to NW flow, allowing for near to slightly below normal temperatures (upper 70s to low 80s for the highs) into next week. Surface high pressure behind the front stalled just to the south of the area will bring dry weather Friday night. However, a couple of short waves will pull moisture in along or near the front that will add lift and provide chance PoPs for the weekend. Saturday does look to have the better chance for precipitation than Sunday. A more expansive surface high, in addition to the boundary pushing further south, will lead to a mostly dry week next week. The high looks to make an eastward push for the latter part of the week which will then bring more southwesterly winds to the area. This will likely lead to temperatures warming up some, into the mid 80s towards the end of the period. && .Aviation...(06Z TAF Issuance) Issued at 1140 PM EDT Wed Jul 28 2021 IMPACTS: - VFR through the night, with non zero chance a thunderstorm gets near KLAF in the early morning hours. - Gradual wind shift from southwest to northwest through the day. - Thunderstorm chances (possibly severe) starting in the afternoon from KIND south. DISCUSSION: VFR conditions are expected through around midday Thursday. Thunderstorms tonight in Wisconsin moving southeast still look like they should remain north/northeast of the TAF sites. Could skirt KLAF so will include a VCSH there but not confident enough to include anything worse. Winds will shift from southwesterly tonight to northwesterly during the day as a front sinks south through central Indiana. Expect some thunderstorms to form along/south of this boundary during the afternoon, so will include a VCTS mention at all sites but KLAF starting between 19 and 21z and lasting for a few hours. Storms could be severe, and this potential increases as you go south in the afternoon/evening, with KBMG having the better potential. Wind speeds should be light overnight (0 to 6 kts) and then increase a little during the day on Thursday, but some potential for gusts around 20 kts during the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...MK Long Term...KH Aviation...CP
Hazardous weather outlook, Jul 28, 3:20 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 320 PM EDT Wed Jul 28 2021 INZ021-028>031-035>049-051>057-060>065-067>072-291930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 320 PM EDT Wed Jul 28 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. The combination of temperatures in the lower 90s and dew points in the lower 70s will result in the heat index reaching around 100 degrees at times over the Wabash Valley this afternoon. There is a chance of severe thunderstorms with damaging winds and large hail over areas near and north of a Shadeland to Cicero to Anderson line after 4 AM. Cloud to ground lightning, brief heavy rain and localized flooding also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong and severe thunderstorms are possible Thursday. Damaging winds will be the main threat but large hail and an isolated tornado or two can not be ruled out. Cloud to ground lightning, brief heavy rain and localized flooding are also possible. Heat indices over 100 degrees are possible over the Wabash Valley again Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Thursday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:22 AM EDT | Special Weather Statement | IND | Randolph | 23 min |
| Jul 29, 4:19 PM EDT | Special Weather Statement | IND | Clinton | 26 min |
| Jul 29, 5:01 PM EDT | Special Weather Statement | IND | Henry | 44 min |
| Jul 29, 6:01 PM EDT | Special Weather Statement | IND | Rush | 29 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Rush | 28 min |
| Jul 29, 7:43 PM EDT | Special Weather Statement | IND | Shelby | 32 min |
| Jul 29, 7:52 PM EDT | Special Weather Statement | IND | Decatur | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.